Alert archive / Vermont / Wind Advisories in 2006

Wind Advisory 1, NWS Burlington, VT

January 17, 20065 counties in Vermont; 4 counties in New York

NWS Burlington, VT issued this wind advisory at Jan 17, 2006, 4:12 AM EST for 5 counties in Vermont; 4 counties in New York. It took effect at Jan 17, 2006, 4:07 PM EST. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2006, 4:12 AM EST (09:12 UTC)
In effect from
Jan 17, 2006, 4:07 PM EST
Expired
Jan 19, 2006, 3:26 AM EST
In force
35 hr
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT, Grand Isle County, VT, Rutland County, VT

The radar

The Burlington radar (KCXX), 36 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 9.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2006-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2006-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1480 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBTV 170912
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
412 AM EST TUE JAN 17 2006

...VERY WINDY CONDITIONS WILL DEVELOP ACROSS THE ADIRONDACKS
AND GREEN MOUNTAINS TONIGHT...

.THE COMBINATION OF HIGH PRESSURE LOCATED OVER NORTHERN MAINE AND
DEVELOPING LOW PRESSURE TRACKING FROM THE MISSISSIPPI VALLEY INTO
THE CENTRAL GREAT LAKES...WILL CREATE VERY WINDY CONDITIONS
TONIGHT. THIS STRONG PRESSURE GRADIENT IS EXPECTED TO PRODUCE
SOUTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH...ACROSS
THE NORTHERN ADIRONDACK MOUNTAINS IN NEW YORK AND THE WESTERN
SLOPES OF THE GREEN MOUNTAINS IN VERMONT BY THIS EVENING. THESE
VERY STRONG WINDS WILL CONTINUE OVERNIGHT AND DIMINISH ON
WEDNESDAY MORNING AS PRECIPITATION OVERSPREADS THE NORTH COUNTRY.

NYZ029>031-034-VTZ016>019-172100-
/O.NEW.KBTV.WI.Y.0001.060118T0000Z-060118T1200Z/
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE...
TUPPER LAKE...DANNEMORA...LAKE PLACID...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
412 AM EST TUE JAN 17 2006

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
WEDNESDAY...FOR THE NORTHERN ADIRONDACKS OF NEW YORK AND WESTERN
SLOPES OF THE GREEN MOUNTAINS IN VERMONT...FOR SOUTHEAST WINDS OF 30 TO
40 MPH AND GUSTS TO 50 MPH.

SOUTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL DEVELOP
THIS EVENING ACROSS THE HIGHER ELEVATIONS OF NORTHERN NEW YORK AND
WESTERN SLOPES OF THE GREEN MOUNTAINS...AND CONTINUE OVERNIGHT.
THE THREAT FOR STRONG WINDS WILL GRADUALLY DIMINISH WEDNESDAY
MORNING AS PRECIPITATION OVERSPREADS THE AREA.

WINDS OF THIS MAGNITUDE MAY RESULT IN LOCALIZED DAMAGE WITH THE
POSSIBILITY OF DOWNED TREES AND POWER LINES. DRIVING MAY ALSO
BECOME DIFFICULT TONIGHT...ESPECIALLY FOR HIGH PROFILE VEHICLES. STAY
TUNED TO NOAA WEATHER RADIO ALL HAZARDS...COMMERCIAL MEDIA OR OUR
WEB SITE AT WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES.

$$

TABER
7 follow-up statements
000 
WWUS71 KBTV 172107
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
407 PM EST TUE JAN 17 2006

...VERY WINDY CONDITIONS WILL DEVELOP ACROSS THE PORTIONS OF THE
NORTH COUNTRY FROM THE GREEN MOUNTAINS WEST ACROSS NORTHERN NEW
YORK...

.A STORM SYSTEM MOVING THROUGH THE GREAT LAKES REGION
TONIGHT...AND INTO CANADA WEDNESDAY...WILL RESULT IN INCREASING
WINDS LATER TONIGHT AND WEDNESDAY ACROSS THE AREA.

NYZ028-035-VTZ001-002-005-009-011-180515-
/O.EXB.KBTV.WI.Y.0001.060118T0500Z-060119T0000Z/
EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-
WESTERN CHITTENDEN-WESTERN ADDISON-WESTERN RUTLAND-
INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY...
TICONDEROGA...ALBURG...SOUTH HERO...ST. ALBANS...BURLINGTON...
MIDDLEBURY...VERGENNES...RUTLAND
407 PM EST TUE JAN 17 2006

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST
WEDNESDAY...FOR THE CHAMPLAIN VALLEY OF VERMONT AND NEW YORK. 

SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH LATE
TONIGHT...AND AGAIN DURING WEDNESDAY AFTERNOON. THESE WINDS WILL
BE ESPECIALLY STRONG ACROSS THE HIGHER TERRAIN...WITH SOME WIND
GUSTS TO 45 MPH POSSIBLE.

WINDS OF THIS MAGNITUDE MAY RESULT IN LOCALIZED DAMAGE TO TREES
AND POWER LINES. STAY TUNED TO NOAA WEATHER RADIO ALL
HAZARDS...COMMERCIAL MEDIA OR OUR WEB SITE AT WEATHER.GOV/BURLINGTON
FOR FURTHER UPDATES.

$$

NYZ026-027-087-180515-
/O.EXB.KBTV.WI.Y.0001.060118T0300Z-060119T0000Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...OGDENSBURG...
POTSDAM...GOUVERNEUR
407 PM EST TUE JAN 17 2006

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST
WEDNESDAY...FOR THE ST LAWRENCE VALLEY REGION. 

SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH LATE TONIGHT...INTO
LATE WEDNESDAY MORNING.

WINDS OF THIS MAGNITUDE MAY RESULT IN LOCALIZED DAMAGE TO TREES
AND POWER LINES. STAY TUNED TO NOAA WEATHER RADIO ALL
HAZARDS...COMMERCIAL MEDIA OR OUR WEB SITE AT WEATHER.GOV/BURLINGTON
FOR FURTHER UPDATES.


$$

NYZ029>031-034-VTZ016>019-180515-
/O.EXT.KBTV.WI.Y.0001.060118T0300Z-060119T0000Z/
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE...
TUPPER LAKE...DANNEMORA...LAKE PLACID...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
407 PM EST TUE JAN 17 2006

...WIND ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 7 PM
EST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 10 PM THIS EVENING TO
7 PM EST WEDNESDAY...ACROSS THE ADIRONDACKS OF NEW YORK AND THE
WESTERN SLOPES OF THE GREEN MOUNTAINS IN VERMONT.

SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH
LATER TONIGHT INTO WEDNESDAY MORNING. THE THREAT FOR STRONG WINDS
WILL GRADUALLY DIMINISH WEDNESDAY AFTERNOON.

WINDS OF THIS MAGNITUDE MAY RESULT IN LOCALIZED DAMAGE TO TREES
AND POWER LINES. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...COMMERCIAL
MEDIA OR OUR WEB SITE AT WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES.

$$

HOGAN
000 
WWUS71 KBTV 180252
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
952 PM EST TUE JAN 17 2006

...VERY WINDY CONDITIONS WILL DEVELOP ACROSS THE PORTIONS OF THE
NORTH COUNTRY FROM THE GREEN MOUNTAINS WEST ACROSS NORTHERN NEW
YORK...

.A STORM SYSTEM MOVING ACROSS THE NORTHERN GREAT LAKES TONIGHT
WILL MOVE INTO CANADA ON WEDNESDAY. THIS WILL RESULT IN INCREASING
WINDS OVERNIGHT...WHICH WILL CONTINUE INTO WEDNESDAY.

NYZ029>031-034-VTZ016>019-180900-
/O.CON.KBTV.WI.Y.0001.060118T0300Z-060119T0000Z/
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE...
TUPPER LAKE...DANNEMORA...LAKE PLACID...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
952 PM EST TUE JAN 17 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
ADVISORY FOR THE ADIRONDACKS OF NEW YORK AND THE WESTERN SLOPES OF
THE GREEN MOUNTAINS. IT REMAINS IN EFFECT UNTIL 7 PM EST
WEDNESDAY.

SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO
55 MPH LATER TONIGHT INTO WEDNESDAY MORNING. THE THREAT FOR
STRONG WINDS WILL GRADUALLY DIMINISH WEDNESDAY AFTERNOON.

WINDS OF THIS MAGNITUDE MAY RESULT IN LOCALIZED DAMAGE TO TREES
AND POWER LINES. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...
COMMERCIAL MEDIA OR OUR WEB SITE AT WEATHER.GOV/BURLINGTON FOR
FURTHER UPDATES.

$$

NYZ028-035-VTZ001-002-005-009-011-180900-
/O.CON.KBTV.WI.Y.0001.060118T0500Z-060119T0000Z/
EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-
WESTERN CHITTENDEN-WESTERN ADDISON-WESTERN RUTLAND-
INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY...
TICONDEROGA...ALBURG...SOUTH HERO...ST. ALBANS...BURLINGTON...
MIDDLEBURY...VERGENNES...RUTLAND
952 PM EST TUE JAN 17 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
ADVISORY FOR THE CHAMPLAIN VALLEY OF VERMONT AND NEW YORK. IT IS
IN EFFECT FROM MIDNIGHT TONIGHT UNTIL 7 PM EST WEDNESDAY.

SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH TONIGHT...AND AGAIN
DURING WEDNESDAY AFTERNOON. THESE WINDS WILL BE ESPECIALLY STRONG
ACROSS THE HIGHER TERRAIN...WITH SOME WIND GUSTS TO 45 MPH
POSSIBLE.

WINDS OF THIS MAGNITUDE MAY RESULT IN LOCALIZED DAMAGE TO TREES
AND POWER LINES. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...
COMMERCIAL MEDIA OR OUR WEB SITE AT WEATHER.GOV/BURLINGTON FOR
FURTHER UPDATES.

$$

NYZ026-027-087-180900-
/O.CON.KBTV.WI.Y.0001.060118T0300Z-060119T0000Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...OGDENSBURG...
POTSDAM...GOUVERNEUR
952 PM EST TUE JAN 17 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
ADVISORY FOR THE ST LAWRENCE VALLEY REGION. IT REMAINS IN EFFECT
UNTIL 7 PM EST WEDNESDAY.

SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH TONIGHT WITH GUSTS
TO 45 MPH POSSIBLE. THE WINDS WILL CONTINUE INTO LATE WEDNESDAY
MORNING.

WINDS OF THIS MAGNITUDE MAY RESULT IN LOCALIZED DAMAGE TO TREES
AND POWER LINES. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...
COMMERCIAL MEDIA OR OUR WEB SITE AT WEATHER.GOV/BURLINGTON FOR
FURTHER UPDATES.

$$
000 
WWUS71 KBTV 180857
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
357 AM EST WED JAN 18 2006

...VERY WINDY CONDITIONS WILL CONTINUE ACROSS THE WESTERN SLOPES
OF THE GREEN MOUNTAINS TODAY AND REDEVELOP TONIGHT ACROSS NORTHERN NEW
YORK...

.A STRONG AREA OF LOW PRESSURE LOCATED ACROSS THE CENTRAL GREAT
LAKES WILL DEEPEN AS IT MOVES INTO SOUTHERN CANADA TODAY.
THIS COMBINED WITH HIGH PRESSURE LOCATED OVER EASTERN MAINE WILL
CONTINUE TO PRODUCE A TIGHT PRESSURE GRADIENT ACROSS THE NORTH
COUNTRY TODAY. WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH CAN
STILL BE ANTICIPATED ACROSS THE HIGHER ELEVATIONS OF THE WESTERN
SLOPES OF THE GREEN MOUNTAINS TODAY. MEANWHILE...THE COMBINATION OF
PRECIPITATION AND A STABLE LAYER NEAR THE SURFACE WILL PREVENT
THIS WINDS FROM MIXING DOWN TO THE GROUND ACROSS THE CHAMPLAIN
VALLEY AND NORTHERN NEW YORK.

HOWEVER...LATE THIS AFTERNOON A STRONG COLD FRONT WILL BE MOVING ACROSS
NORTHERN NEW YORK AND VERMONT. THIS WILL ONCE AGAIN DEVELOP LOW
LEVEL CONDITIONS FAVORABLE TO MIX STRONGER WINDS ALOFT DOWN TO THE
SURFACE...ESPECIALLY ACROSS THE SAINT LAWRENCE VALLEY AND NORTHERN
ADIRONDACK MOUNTAINS. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS
TO 50 MPH WILL REDEVELOP ACROSS THIS REGION BY TONIGHT AND
CONTINUE INTO EARLY THURSDAY MORNING...BEFORE GRADUALLY
DIMINISHING BY 7AM THURSDAY MORNING.

NYZ026-027-029>031-034-087-182100-
/O.CAN.KBTV.WI.Y.0001.000000T0000Z-060119T0000Z/
/O.EXB.KBTV.WI.Y.0001.060119T0000Z-060119T1200Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR
357 AM EST WED JAN 18 2006

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
THURSDAY...FOR THE SAINT LAWRENCE VALLEY AND NORTHERN ADIRONDACKS OF NEW
YORK. THIS REPLACES THE PREVIOUS WIND ADVISORY THAT WAS IN EFFECT
UNTIL 7PM THIS EVENING.

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL DEVELOP
THIS EVENING ACROSS THE SAINT LAWRENCE VALLEY AND NORTHERN
ADIRONDACK MOUNTAINS IN NEW YORK. THESE WINDS WILL CONTINUE
OVERNIGHT AND DIMINISH TOWARD THURSDAY MORNING.

WINDS OF THIS MAGNITUDE MAY RESULT IN LOCALIZED DAMAGE TO TREES
AND POWER LINES. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...
COMMERCIAL MEDIA OR OUR WEB SITE AT WEATHER.GOV/BURLINGTON FOR
FURTHER UPDATES.

$$

NYZ028-035-VTZ001-002-005-009-011-181000-
/O.CAN.KBTV.WI.Y.0001.000000T0000Z-060119T0000Z/
EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-
WESTERN CHITTENDEN-WESTERN ADDISON-WESTERN RUTLAND-
INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY...
TICONDEROGA...ALBURG...SOUTH HERO...ST. ALBANS...BURLINGTON...
MIDDLEBURY...VERGENNES...RUTLAND
357 AM EST WED JAN 18 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND
ADVISORY FOR THE CHAMPLAIN VALLEY AND WESTERN RUTLAND COUNTY.

THE THREAT FOR STRONG WINDS HAS DECREASED ACROSS THE CHAMPLAIN
VALLEY AS PRECIPITATION CONTINUES TO OVERSPREAD THE REGION. YOU
CAN STILL EXPECT SOUTH WINDS OF 1O TO 20 MPH WITH GUSTS TO 30 MPH.

$$

VTZ016>019-182100-
/O.CON.KBTV.WI.Y.0001.000000T0000Z-060119T0000Z/
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...ENOSBURG FALLS...RICHFORD...UNDERHILL...
BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
357 AM EST WED JAN 18 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
ADVISORY FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS UNTIL 7 PM
EST THIS EVENING.

SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
ACROSS THE WESTERN SLOPES OF THE GREEN MOUNTAINS THROUGH EARLY
THIS AFTERNOON. THE THREAT FOR STRONG WINDS WILL GRADUALLY DIMINISH
BY LATE THIS AFTERNOON.

WINDS OF THIS MAGNITUDE MAY RESULT IN LOCALIZED DAMAGE TO TREES
AND POWER LINES. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...
COMMERCIAL MEDIA OR OUR WEB SITE AT WEATHER.GOV/BURLINGTON FOR
FURTHER UPDATES.

$$

TABER
000 
WWUS71 KBTV 182002
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
302 PM EST WED JAN 18 2006

...STRONG WINDS WILL CONTINUE ACROSS THE ADIRONDACKS AND ST
LAWRENCE VALLEY TONIGHT...

.AN AREA OF STRONG LOW PRESSURE OVER THE NORTHEAST CORNER OF NEW
YORK STATE LATE THIS AFTERNOON...WILL MOVE ACROSS QUEBEC TONIGHT. 

WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 TO 50 MPH WILL OCCUR ACROSS
THE ADIRONDACKS AND ST LAWRENCE VALLEY REGION OF NORTHERN NEW YORK
LATE THIS AFTERNOON AND TONIGHT...BEFORE DIMINISHING TOWARD MORNING.

NYZ026-027-029>031-034-087-190415-
/O.EXT.KBTV.WI.Y.0001.060118T2100Z-060119T1200Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR
302 PM EST WED JAN 18 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM EST THURSDAY...

THE WIND ADVISORY IS IN EFFECT UNTIL 7 AM EST THURSDAY FOR THE
ADIRONDACKS AND ST LAWRENCE VALLEY OF NORTHERN NEW YORK.

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 TO 50 MPH ACROSS
THE SAINT LAWRENCE VALLEY...WILL SPREAD ACROSS THE ADIRONDACKS OF
NEW YORK BY EVENING. WINDS WILL SLOWLY DIMINISH TOWARD MORNING.

WINDS OF THIS MAGNITUDE MAY RESULT IN LOCALIZED DAMAGE TO TREES
AND POWER LINES. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...
COMMERCIAL MEDIA OR OUR WEB SITE AT WEATHER.GOV/BURLINGTON FOR
FURTHER UPDATES.

$$

VTZ016>019-190000-
/O.CON.KBTV.WI.Y.0001.000000T0000Z-060119T0000Z/
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...ENOSBURG FALLS...RICHFORD...UNDERHILL...
BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
302 PM EST WED JAN 18 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING FOR
THE HIGHER TERRAIN OF THE WESTERN SLOPES OF THE GREEN MOUNTAINS.

WINDS OF 15 TO 30 MPH WITH BRIEF GUSTS TO 45 TO 50 MPH WILL
CONTINUE TO DIMINISH LATE THIS AFTERNOON. THE THREAT FOR STRONG
WINDS WILL CONTINUE TO DIMINISH THIS EVENING...ALTHOUGH GUSTY
WINDS WILL CONTINUE.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS... COMMERCIAL MEDIA
OR OUR WEB SITE AT WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES.

$$

HOGAN
000 
WWUS71 KBTV 190017
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
717 PM EST WED JAN 18 2006

...STRONG WINDS WILL CONTINUE ACROSS THE ADIRONDACKS AND ST
LAWRENCE VALLEY TONIGHT...

.AN AREA OF STRONG LOW PRESSURE OVER SOUTHERN QUEBEC THIS EVENING
WILL MOVE NORTHEAST OVERNIGHT...

WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL OCCUR ACROSS THE
ADIRONDACKS AND ST LAWRENCE VALLEY REGION OF NORTHERN NEW YORK
TONIGHT...BEFORE DIMINISHING TOWARD MORNING.

VTZ016>019-190130-
/O.EXP.KBTV.WI.Y.0001.000000T0000Z-060119T0000Z/
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...ENOSBURG FALLS...RICHFORD...UNDERHILL...
BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
717 PM EST WED JAN 18 2006

...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ALLOWED THE WIND
ADVISORY FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS TO EXPIRE.

ALTHOUGH IT WILL REMAIN WINDY ACROSS THE WESTERN SLOPES OF THE
GREEN MOUNTAINS TONIGHT...THE WINDS WILL BE BELOW ADVISORY
CRITERIA. EXPECT SOUTHWEST WINDS OF 15 TO 30 MPH...WITH SOME GUSTS
OF 40 TO 45 MPH POSSIBLE.

$$

NYZ026-027-029>031-034-087-190830-
/O.CON.KBTV.WI.Y.0001.000000T0000Z-060119T1200Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR
717 PM EST WED JAN 18 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
TONIGHT ACROSS THE SAINT LAWRENCE VALLEY AND ADIRONDACKS. THE
WINDS WILL SLOWLY DIMINISH TOWARD MORNING.

WINDS OF THIS MAGNITUDE MAY RESULT IN LOCALIZED DAMAGE TO TREES
AND POWER LINES. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...
COMMERCIAL MEDIA OR OUR WEB SITE AT WEATHER.GOV/BURLINGTON FOR
FURTHER UPDATES.

$$
000 
WWUS71 KBTV 190826
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
326 AM EST THU JAN 19 2006

...THE THREAT FOR STRONG WINDS HAS ENDED ACROSS NORTHERN NEW YORK...

.LOW PRESSURE CONTINUES TO RACE NORTHEAST INTO EASTERN CANADIAN
THIS MORNING. MEANWHILE...WEAK HIGH PRESSURE WILL BUILD INTO THE
REGION TODAY AND THE PRESSURE GRADIENT WILL DECREASE. THIS WILL
END THE THREAT FOR STRONG WINDS ACROSS THE NORTHERN ADIRONDACK
MOUNTAINS AND SAINT LAWRENCE VALLEY IN NEW YORK...THEREFORE THE
WIND ADVISORY HAS BEEN CANCELLED.

NYZ026-027-029>031-034-087-190930-
/O.CAN.KBTV.WI.Y.0001.000000T0000Z-060119T1200Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR
326 AM EST THU JAN 19 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND
ADVISORY FOR THE NORTHERN ADIRONDACK MOUNTAINS AND SAINT LAWRENCE
VALLEY IN NORTHERN NEW YORK.

SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 35 MPH THIS MORNING
WILL GRADUALLY DECREASE TO 10 TO 15 MPH BY THIS AFTERNOON ACROSS
NORTHERN NEW YORK.

$$

TABER
000 
WWUS71 KBTV 312030
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
330 PM EST SUN DEC 31 2006

...WIND GUSTS TO 50 MPH EXPECTED ALONG THE WESTERN SLOPES OF THE
GREEN MOUNTAINS LATER TONIGHT AND EARLY MONDAY...

.LOW PRESSURE CURRENTLY ACROSS THE WESTERN GREAT LAKES
STATES...WILL MOVE NORTHEAST INTO SOUTH CENTRAL CANADA BY MONDAY
MORNING. AN ASSOCIATED WARM FRONT WILL PUSH NORTHEAST INTO THE
REGION LATER TONIGHT ALONG WITH WIDESPREAD PRECIPITATION AND
INCREASING SOUTHEASTERLY WINDS. SUSTAINED WINDS OF 15 TO 25 MPH
ALONG WITH GUSTS TO 50 MPH ARE EXPECTED ACROSS THE ADVISORY AREA
LATER TONIGHT...ESPECIALLY IN LOCALES SUSCEPTIBLE TO SOUTHEASTERLY
GAP WINDS.

VTZ006-016>019-011000-
/O.NEW.KBTV.WI.Y.0001.070101T0900Z-070101T1500Z/
LAMOILLE-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...JOHNSON...STOWE...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
330 PM EST SUN DEC 31 2006

...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS...FOR WIND
GUSTS TO 50 MPH. THE ADVISORY IS IN EFFECT FROM 4 AM TO 10 AM EST
MONDAY.

LOW PRESSURE WILL TRACK FROM THE WESTERN GREAT LAKES INTO SOUTH
CENTRAL CANADA TONIGHT INTO EARLY MONDAY. AS A RESULT...INCREASING
SOUTHEASTERLY WINDS OF 15 TO 25 MPH ARE EXPECTED TO DEVELOP
OVERNIGHT...AND GUST AS HIGH AS 50 MPH ACROSS THE ADVISORY AREA
THROUGH MID MORNING ON MONDAY. THIS MAY LEAD TO SCATTERED POWER
OUTAGES AND TREE DAMAGE.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

JMG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Jan 16, 10:14 PM EST, 5 hours 58 minutes earlier.

Area forecast discussion, Jan 16, 10:14 PM EST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1014 PM EST MON JAN 16 2006

.SHORT TERM (REST OF TONIGHT)...
HIGH PRESSURE BUILDING INTO FA OVERNIGHT. EXPECT MAINLY CLEAR
SKIES WITH WINDS BECOMING LIGHT/CALM...RESULTING IN COLD TEMPS
WITH LOWS EXPECTED TO BE BELOW ZERO ACRS MUCH OF RGN. GOING FCST
HAS IT ALL COVERED...SO NO UPDATE ATTM.

&&

.PREVIOUS DISCUSSION...
(ISSUED 310 PM EST MON JAN 16 2006)

SHORT TERM (TONIGHT THROUGH THURSDAY)...
SFC LO ERN CANADA CONTS MOVG E WITH PRES GRAD CONTS EASING ACRS VT.
RADAR RETURNS FM CLDS INDCS NW FLO ACRS NY STATE AS NOTED IN MRNG
H8 ANALYSIS. SFC RDG FM CANADIAN HI PRES EXTDS FM JAMES BAY TO LAKE
ONT...AND MODELS MOV THIS RDG AND AXIS OF DRY AIR ACRS RGN TNGT.
THUS WITH CLR SKIES...LGT WNDS AND SNO COVER WL GO BLW MOS NUMBERS.

H5 UPR LVL RDG MOVS FROM GRTLKS TNGT INTO NEW ENG TUE...AND OFSHR
TUE NGT. UPR LVL TROF DIGS SE THRU MO VLY TUE NGT AND INTO ERN GRT
LKS RGN WED. DURG TUE ASOCD AREAS OF LO PRES MOV INTO THE OH VLY BY
AFTN WITH WAA CLDS SPRDG ACRS NY PTN OF OUR FA. WL WORD VT AS SUNNY
TUE BUT WITH INCRSNG AFTN CLDS.

STORM SYS TRACKS NE ACRS ERN LK HUR TUES NGT INTO SW QUE
BY WED AFTN. WL INDC CHC LITE SN LATE TUES AFTN ADIRONDACKS W. FOR
TUES NGT WL GO CATEGORICAL WITH LITE SNW IN NRN NY SPRDG INTO VT IN
STG WAA PATTERN. THE PCPN WL MIX WITH AND CHG TO FRZG RN AND RN
LATE AT NGT...THEN MSTLY TO RN WELL AFTR MIDN. SYS SHUD BE
PROGRESSIVE ENUF AND WITH RAPID WARMING TO PRECLUDE NEED FOR
ANYTHING MORE THAN AN SPS WHICH HAS BEEN ISSUED.

OTHER ITEM OF INTEREST WL BE INCRSNG WNDS TUE NGT AND WED. EXPEC SE
WINDS TO BE INCRSNG...PRBLY 15 TO 25 MPH AND GUSTY TUES NIGHT...BUT
THESE WNDS WL NEED TO BE MONITORED. WNDS SHFT TO WLY IN NY IN THE
MRNG AND VT IN THE AFTN AS CDFNT MOVS E ACRS AREA.

WITH THE STORM SYS MOVG TO OUR NW...EXPCT PDS OF RN WED MRNG WITH
TEMPS IN THE 40S IN VT AND 35 TO 40 IN NRN NY. PCPN WL MIX WITH AND
CHG TO LITE SN AS ASOCD CDFNT SWINGS ACRS NY STATE LATE MRNG/ERLY
AFTN AND ACRS VT BY LATE AFTN. NW FLO FOLLOWS FNT AND WL HV CHC SNW
SHWRS WED NGT. THIS WL BE FOLLOWED BY RDG OF HI PRES THURS WITH IPVG
WX AND COOLER AGAIN.

LONG TERM (THURSDAY NIGHT THROUGH MONDAY)...
HIGH PRESSURE OVER THE NORTH COUNTRY GIVES WAY TO ANOTHER LOW MVG
EAST ALONG NORTHERN PORTIONS OF GREAT LKS. TRAILING FRNT WITH THIS
SYSTEM MVS ACROSS FA FRI/FRI NGT...SLOWLY WEAKENING AS SFC LOW MVS
NE INTO QUEBEC. HAVE KEPT CHANCE POPS IN ATTM WITH HIGHEST AMTS IN
NORTHERN THIRD CWA...AND TAPER OFF TO CHANCE/SL CHANCE BY SAT MORN
AS RIDGE BUILDS OVER AREA. TEMPS DO NOT LOOKS TO MODERATE MUCH AS
FRNT PASSES BUT DID PUT IN SOME MIX OF RW/SW FOR SOUTHERN CWA TIL
FRNT PASSES...ALLOWING CD AIR TO RETURN ACROSS AREA. HIGH SLIDES
EAST OFF COAST DURING DAY SATURDAY...OPENING UP REGION TO S/SW
FLOW...SETTING AREA UP FOR NEXT EVENT LATE SAT AFTNOON INTO MORNING
HRS SUN. WARM AIR OVERRIDING CD AIR AT ONSET COULD PROVIDE MIX...BUT
ALL RAIN...PSSBLY MIXING OF SNOW...FOR BULK OF EVENT...BFR
TRANSITIONING TO -SW AT END OF EVENT SUNDAY.PRECIP LINGERS TIL LATE
MORN/EARLY AFTNOON UNDER NW FLOW OVER AREA. HIGH RETURNS ONCE AGAIN
SUN NGT INTO MON. MDLS HINT AT PSBL WK SYSTEM MVG EAST OVER QUEBEC
DURING MON...SO WILL PUT IN SL CHANCE FOR -SW FOR THIS TIME.

AVIATION (18Z-18Z)...
VFR COND FOR ALL SITE THRU FORECAST PERIOD. NO PRECIP EXPECTED
DURING THIS TIME. FEW-SCT LOW CLDS EXPECTED BFR 00Z AND AFT
13-14Z...OTHERWISE SKC. WINDS WILL BECM LGT/VAR OVERNGT(AFT 22Z-00Z)
AS SFC HIGH BUILDS OVER AREA...BECMG NE AT KMSS AFT 12Z AND LGT SE
AT KBTV/KMPV.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.
&&
Hazardous weather outlook, Jan 16, 5:43 AM EST, 22 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
543 AM EST MON JAN 16 2006

NYZ026>031-034-035-087-VTZ001>012-016>019-171045-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
543 AM EST MON JAN 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW
YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT
AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT

NORTHWEST WINDS OF 10 TO 20 MPH...COMBINED WITH TEMPERATURES IN
THE FIVE BELOW TO FIVE ABOVE RANGE THIS MORNING WILL CREATE WIND
CHILL READINGS BETWEEN 15 AND 25 DEGREES BELOW ZERO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A MIX OF FREEZING RAIN...SLEET...AND SNOW WILL DEVELOP ACROSS
NORTHERN NEW YORK ON TUESDAY EVENING AND SPREAD EAST INTO VERMONT
OVERNIGHT. THE MIXED PRECIPITATION WILL EVENTUALLY TURN OVER TO
ALL RAIN BY WEDNESDAY MORNING...BEFORE ENDING AS A PERIOD OF LIGHT
SNOW WEDNESDAY AFTERNOON. SOME ICE ACCUMULATION CAN BE
EXPECTED...ESPECIALLY ACROSS THE NORTHERN SAINT LAWRENCE VALLEY OF
NEW YORK AND THE DEEPER VALLEY LOCATIONS OF NORTH CENTRAL VERMONT.
SNOWFALL ACCUMULATIONS WILL BE LESS THAN ONE INCH...BUT HAZARDOUS
DRIVING CONDITIONS CAN BE ANTICIPATED WEDNESDAY MORNING AND AGAIN
FOR THE WEDNESDAY EVENING COMMUTE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TABER

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 4:41 AM ESTWinter Weather AdvisoryBTVAddison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 5 more29 hr

Nearby

Wind Advisories in Vermont, 2006Wind Advisories in New York, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.